JIMD reports · 2022
Severe loss of appetite and refusal to eat as severe side effect of glycerol phenylbutyrate.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Grünert Sarah Catharina, Schumann Anke, Spiekerkoetter Ute
Аннотация
Glycerol phenylbutyrate (GPB) is an ammonia scavenger drug commonly used in the therapy of patients with urea cycle defects. Reported side effects include body odor, abdominal pain, nausea, burning sensation in mouth, vomiting, and heartburn. We report on a 3-year-old late diagnosed female patient with ornithine transcarbamylase deficiency that experienced severe loss of appetite under treatment with GBP. Due to catabolism (calory intake about 400 kcal/day) and the associated risk of metabolic decompensation, GBP treatment was discontinued. Her appetite and eating behavior normalized within 1 day after discontinuation of GBP and switch to sodium benzoate. Our case demonstrates that GBP can cause severe loss of appetite that may put patients at risk of metabolic decompensation and require discontinuation of therapy.